MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035432540
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil noted to be severely stretched.The main coil suture and near the detachment zone were found broken/fractured.Functional testing was not performed as the main coil was returned broken/fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event additional information provided by the customer indicated that the introducer sheath was properly seated in the microcatheter hub and the device was not advanced or retracted with force.The device was seen to be damaged when it was returned for analysis.The main coil was broken fractured from the delivery wire and the delivery wire was not returned for analysis.Therefore, the initial reported defects coil in catheter friction and main coil stretched can be confirmed based on the analysis.The as reported defects coil in catheter friction and main coil stretched as well as the as analyzed defects main coil broken/fractured during use, main coil suture damage and main coil stretched was assigned procedural factors as this complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description
Analysis of the returned device found the main coil broken/fractured.There was no clinical consequence to the patient as a result of this event.

Brand Name
TARGET HELICAL ULTRA 2.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10902421
Report Number3008881809-2020-00367
Device Sequence Number16477865
Product Code HCG
UDI-Device Identifier04546540676047
UDI-Public04546540676047
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2022
Device Model NumberM0035432540
Device Catalogue NumberM0035432540
Device Lot Number21154065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2020
Initial Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR